Aa
Aa
A
A
A
Close
Avatar universal

Major Depression with Psychodic features

I had a psychodic episode five months ago: and at first they gave me anti psychodics. In five months doctors have tried the following. Three separate hospitalizations. Resperidal, depakote, cymbalta, zoloft,syraquel, ambilify, celexia, wellbutrin, (lorazapam and trazadone as needed).
I have found myself to be emotionally and mentally exhausted. The latest doctor has settled on a diagnosis of "major depression with psychodic features". Celexia is what I am on right now. I feel a bit restless and agitated on it. Been on it for about a month. I can't seem to get up in the morning. Just want to lie in bed for eternity. The two last doctors had two different opinions about what to do next. One perscribed me wellbutrin to help motivate me. (to treat the dopamine) Wellbutrin gave me tremors and highly agitated me.(akathesia). So, I went back and talked with a nurse practioner who said she would have first tried to increase the celexia from 40mg to 60mg. She said that the increase would start to affect the dopamine too, when at a higher dosage. Then she said if that wasn't helping with the depression and motivation she would start with a different SSRI like Zoloft, similar in makeup. (anti anxiety). (I get easily anxious). Then if that still wasn't working after being on the max dosage of Zoloft, she would then start thinking of adding another agent to treat the dopamine.  She left me on 40 mg of Celexia and told me to see a psychiatrist within a week. I am at a lost about my care. At first they thought the akathesia was because of celexia, but when taking abruptly off of it i got suicidal. I feel like I am in a fight for my life. I do not want to become suicidal again, and want the motivation to get up in the morning. I fully understand that positive thinking helps and I pray a lot, but this seems to be a beast that I can't fight without medication, but been having a battle to find the right ones.

My question is: Do you think I should try another SSRI because of the agitation, and a second half of that question is: do you think I should try another agent/ med to treat the dopamine, or just try to get on the max dosage of an SSRI? Hope you can help!
2 Responses
Sort by: Helpful Oldest Newest
377600 tn?1225163436
I went through the same thing--same diagnosis following thyroid failure.
I was put on Zyprexa.  I am better now so I don't take the Zyprexa.

Lexapro is what I took then and I am still taking it--best one I've tried--helps with anxiety too.

I also take Lorazepam--2mg per day.

Fight for your life--it is really the only way to get bettter.

Take care of yourself.
Helpful - 0
377600 tn?1225163436
oh--and be sure to have your thyroid levels and your thyroid antibody levels checked.

It can cause your condition.
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.